# SDR 2007FA0000223

- Difficulty date: January 24, 2007
- Submitted: March 13, 2007
- Operation: General aviation
- Make and model: Piper PA-32R-300
- Engine: Lyc IO540*
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Oil Filter
- Condition: Collapsed
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

OIL LEAK NOTED AFTER OIL CHANGE.  REMOVED OIL FILTER AND DISCOVERED PARTIAL COLLAPSE OF THE OIL FILTER ELEMENT.  IT WAS DETERMINED THAT THE ENGINE MOUNTED INTERNAL BY-PASS VALVES OPERATION.  PREVIOUS TO THIS OCCURRENCE THE SB MENTION HAD NOT BEEN COMPLIED WITH.  AFTER THIS OCCURRENCE, SB WERE COMPLIED WITH AND A NEW OIL FILTER OF THE SAME MAKE AND MODEL WAS INSTALLED AND THE SYSTEM FUNCTIONED PROPERLY.  SUBMITTER SUGGESTS THAT DUE TO THE SIGNIFICANT NR OF OCCURRENCES OF THIS TYPE THAT SB SI-1442 AND 1453 BECOME MANDATORY THROUGH AD FOR ADDED SAFETY.  (K)
